Monday, 31 August 2015

Daily Mail Article About Steroid Addiction

Today's Daily Mail features the story of a lady who was hospitalised after suffering a bad reaction from steroid creams. The article mentions Itsan too.

Let's get the word out there. Please leave comments on the article and encourage people to visit the Itsan site.

New Support Website for TSW Patients in the UK

I am pleased to announce the formation of a new support network in the UK for patients of TSW.

BEACON: the British Eczema Care Outreach Network, aims to represent patients affected by overuse of topical steroid medication by attending patients panels and liasing with the medical profession to increase awareness.

The site is in its early stages, but they do have a survey that they'd like UK patients to fill in to get an idea of the prevalence of TSW here in Britain. If you or a relative are suffering from Red Skin Syndrome, please fill it in via the link below.

http://www.eczemabeacon.org



Monday, 24 August 2015

Vicks Vaporub for Eczema and Topical Steroid Withdrawal

My hands have been off-the-scale bad the last few weeks. They just peel constantly, with no nice layer of skin underneath; just more peeling flesh. In my desperation I've taken to slathering my hands in thick ointment and applying tubular bandage on the top to try and seal in the moisture and get some relief.

I'd been using the Robertsons eczema cream, which was helping a lot, but I'm now running low and really can't afford any more due to the high cost of postage and the customs charges (hopefully it will be available in UK soon), so I'm back to using Vaseline right now as it seems to be the thing that irritates me least. I would love to be able to do moisturiser withdrawal on my hands, but when I try I get deep bleeding fissures, so I really am dependent on the gooey stuff for now.

Anyway, during my research I found a forum thread about a man who used Vicks Vaporub on his eczema and it cleared it up. I also found a few references on the Itsan forum of users who swear by the stuff. There is no way I would have ever considered using Vicks on my eczema, as I just presumed that it would sting like crazy.

It's cheap enough to buy though, so I thought a little experimentation wouldn't harm and got myself a nice big tub of Vicks for about £4 from the supermarket. It's slightly runnier in texture than Vaseline so seems to be easier to apply. After a few seconds, WHAM! I felt an icy cold tingle in my hands. It didn't sting at all. It was lovely. It felt so refreshing and cool. My itch vanished. It tingled cool on my hands for several minutes. I felt like I had Elsa's ice powers.

I've had no adverse reaction or allergy to the Vicks and I really like the way it feels on my skin, especially how it kills the itch dead. For now, it's another useful tool in my TSW armoury and I'm thankful that it was mentioned on he Itsan forum. Hopefully it will give my hands a break, as I'm getting really fed up of not being able to use them properly. I've not had hands like this in the whole of my TSW journey so far, so I don't know what's going on.

Anyone else tried Vicks and found it helpful?

Friday, 14 August 2015

Topical Steroid Addiction in the News Again

Isaiah's story made the news here in the UK. Thanks for sharing his story and raising awareness of the dangers of steroid creams. He's doing well now and his whole family is such an inspiration to me.

Read his story here.

Free Attractions Tickets for Eczema Families

To celebrate their 40th anniversary, the National Eczema society are offering free tickets to Kew Gardens and Edinburgh zoo. Be quick though, they come on a first come, first served basis. To find out more visit their website in the link below.

http://www.eczema.org/national-eczema-week-2015-1


Saturday, 1 August 2015

New Scholarly Article About Topical Steroid Addiction

As this phenomenon becomes more widely known, more new articles are being published all of the time, adding to the growing body of evidence about the dangers of topical steroid overuse.

This article is published by the Japanese Journal of Dermatology and discusses the rebounding triad of severe itching, dryness and burning following the discontinuation of topical steroids on the face.

You can read the abstract here.

Tuesday, 28 July 2015

ITSAN Menioned on Irish Radio

I just heard about this radio talk show called Liveline on the subject of eczema.

About 20 minutes in, a lady mentions ITSAN and how her daughter healed after stopping steroids.

Listen here.